Illinois, 2006Damaging Wind in Illinois, July 18, 2006
July 18, 2006 · NWS LOT · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 18, 6:00 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 6:00 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 PM CDT TUE JUL 18 2006
.DISCUSSION FOR AFTERNOON GRIDS/ZONES...
225 PM CDT
STILL NOT A LOT OF CHANGES TO GOING FORECAST. SFC FNT HAS DROPPED
OUT OF CWA WITH LOWERING DEWPTS FILTERING SWWD FROM WI AND LK MICH.
REMNANT CU SOUTH OF I-80 SHUD DISSIPATE OVERNIGHT AND BE RELATIVELY
CLEAR IF NOT FOR SOME OUTFLOW CI SPILLING DOWN UPR FLOW. THIS CI
ASSOC WITH WK UPR TROF IN DAKOTAS WHERE UPPER JET NOSES INTO THE
ARENA. THIS WAVE ITSELF DAMPENS OUT OVERNIGHT...MAKING LITTLE
HEADWAY INTO THE MS VLY TONIGHT.
MODEL DIFFS RATHER INCONSPICUOUS FIRST 36 HRS. ALL SHOWING HIGH
PRESS OVER THE ERN LAKES TO SHIFT EAST TO NEW ENGLAND TOMORROW
VEERING THOSE NE WINDS TO SE AND RETURNING DEWPTS BACK TO THE MID
AND UPR 60S. NEXT WEAK UPR TROF KICKS OUT OF THE ROCKIES AND ACROSS
THE NRN PLAINS EARLY WEDNESDAY. SFC MSTR CONVERGENCE APPEARS TO
CONVERGE ON THE PLAINS AGAIN WEDNESDAY AND HAVE HELD OFF ON ITS
INTRODUCTION TO NRN IL UNTIL WED NGT. BEST CHANCES MAY NOT EVEN
OCCUR TIL EARLY THURSDAY MRNG WHEN LOW LVL JET BECOMES MORE DEFINED.
AM LEAVING POPS IN CHANCE CATEGORY IN CONSIDERATION OF THERMAL RIDGE
POKING INTO NRN IL AND PSBLY CAPPING TSTM ACTIVITY.
NAM TIMING OF FROPA ON THURSDAY SLOWER THAN GFS AND AM GOING FOR THE
BLEND AND CONSIDERING THE END OF TSTM RISK IN LT AFTN THURSDAY. THUS
CLEARING AND COOLER MOVING INTO AREA THURS NGT AND FRIDAY WITH NO
OUTLOOK FOR PCPN UNTIL AFTER NEXT TUESDAY.
RETURN OF WARMER AIR AND HIGH DEWPTS THURSDAY MAY FLIRT WITH HEAT
ADVISORY IN SRN TIER COUNTIES WITH HIGHS APPROACHING MID 90S AND
DEWPTS RISING TO MID 70S. WITH FROPA LT THURSDAY...WEEKEND INTO
MIDWEEK NEXT WEEK APPEARS TO MAINTAIN NEAR SEASONABLE TEMPS IN THE
80S FOR ALL.
RLB
&&
.AVIATION DISCUSSION REGARDING 00Z TAFS...
700 PM CDT
HIGH PRESSURE BUILDING OVER THE REGION FOLLOWING THE FRONTAL
PASSAGE. NWLY WINDS WILL PERSIST THROUGH THE NIGHT BEFORE SHIFTING
MORE SELY BY LATE MORNING AS THE HIGH MOVES OVER THE ERN GREAT LAKES
REGION. THE SFC PRESSURE GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP
WIND SPEEDS IN THE 10-15KT RANGE THROUGH THE EARLY MORNING
HOURS...BUT THE GUSTINESS WILL SUBSIDE WITH THE SETTING SUN.
LATEST SATELLITE IMAGERY SHOWS ONLY A FEW CU INVOF GYY...
OTHERWISE...SKIES WILL START OUT SKC. THE ONLY CLOUD COVER EXPECTED
OVERNIGHT WILL BE SOME CI BLOWOFF FROM A SYSTEM MOVING THROUGH THE
UPPER MISSISSIPPI VALLEY. BY LATE MORNING TOMORROW...A RETURN FLOW
OF MOISTURE AROUND THE BACK SIDE OF THE SFC HIGH SHOULD LEAD TO
DEVELOPING CU OVER ALL OF THE TAF SITES...BUT SKIES ARE EXPECTED TO
REMAIN VFR THROUGH THE PERIOD. VSBY IS A BIT OF A QUESTION MARK FOR
THE PREDAWN HOURS AS TEMP DEWPOINT SPREADS REACH 1-2 DEG...BUT INCRG
HIGH CLOUDINESS AND WINDS AROUND 5KT SHOULD BE SUFFICIENT TO LIMIT
ANY RADIATIVE BR DEVELOPMENT.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.
&&
Hazardous weather outlook, Jul 18, 3:00 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT TUE JUL 18 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-190930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT TUE JUL 18 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT MAINLY
NORTH OF INTERSTATE 80. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO
BE SEVERE AT THIS TIME.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY ACROSS THE
ENTIRE FORECAST AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS
THURSDAY AFTERNOON...MAINLY ALONG AND EAST OF I-39.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-190930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT TUE JUL 18 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Thunderstorm Wind, Lake
- When
- July 18, 10:30 PM CST
- Where
- Lake County, Mundelein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.267, -88.000
Several trees and power lines were blown down in Mundelein.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519552.